Vector-valued Fourier multipliers on symmetric spaces of the noncompact type. (English) Zbl 0828.43009

Let \(X = G/K\) be a noncompact Riemannian symmetric space and \({\mathfrak g} = {\mathfrak k} + {\mathfrak p}\) be the Cartan decomposition of the Lie algebra \({\mathfrak g}\) of \(G\), where \({\mathfrak k}\) is the Lie algebra of \(K\). Fix a maximal Abelian subspace \({\mathfrak a}\) in \({\mathfrak p}\), denote by \({\mathfrak a}^*\) (resp. \({\mathfrak a}^*_\mathbb{C})\) the real (resp. complex) dual of \({\mathfrak a}\). Let \(W\) be the Weyl group of \({\mathfrak g}\) and \(\rho\) be the demi-sum of positive roots of \(({\mathfrak g}, {\mathfrak a})\). Denote by \(H(x)\) the Iwasawa projection of \(x \in G\) in \({\mathfrak a}\) and \(a = \dim {\mathfrak a}\); let \({\mathcal I}^\nu = {\mathfrak a}^* + \sqrt {- 1} Co (W \cdot 2 \nu \rho)\) be a tube in \({\mathfrak a}^*_\mathbb{C}\). The author introduces some function spaces \(H^{\sigma, \tau}_{2,r} ({\mathcal I}^{1/2}, \ell_2)\), which are analogous and related to J. Ph. Anker’s weighted Sobolev space \(H^{\sigma, \tau}_{q,r}\). Suppose \(K(x) = \{k_{i,j} (x) \}^\infty_{i,j = 1}\) is an infinite matrix with complex coefficients which are locally integrable Schwartz functions on \(X\), and \(f = \{f_i\}^\infty_{i = 1}\) with \(f_i \in C^\infty_c (X)\). Then the author considers the operator \({\mathcal K} f(x) = \int_G K(y^{- 1} x) f(y) dy\) and uses methods analogous to those of Anker to prove the following multiplier theorem of Hörmander-Michlin type for \(p\)-integrable functions which take values in sequence spaces \(l_q\): Let \(m_{i,j} (\lambda) = {\mathcal H} (k_{i,j}) (\lambda) = \int_G k_{i,j} (x)e^{- (\sqrt{-1} \lambda + \rho) H(x^{- 1} k)} dx\) be the Helgason- Fourier transform of \(k_{i,j}\), and let \(\sigma > n = \dim X\) such that \(M = \{m_{i,j} \}^\infty_{i,j = 1} \in H^{\sigma/2, - a/2}_{2, \infty} ({\mathcal I}^{1/2}, l_2)\), (i) then \({\mathcal K}\) is a continuous linear operator in the space \(L_p (X, l_2)\) for all \(p\) with \(1 < p < \infty\) and \((*)\) \(|{\mathcal K} |\leq c |M \mid H_{2, \infty}^{\sigma/2, - a/2} ({\mathcal I}^{1/2}, l_2) |\); (ii) if additionally \(k_{i,j} = 0\) for \(i \neq j\), then \({\mathcal K}\) is a continuous linear operator in the space \(L_p (X, l_q)\) for all \(p,q\) with \(1 < p\), \(q < \infty\), and \({\mathcal K}\) satisfies inequality \((*)\). – As an application of the above theorem, the author proves an inequality of Littlewood-Paley type for \(L_p\)-functions, \(1 < p < \infty\).
Reviewer: Zhu Fuliu (Hubei)


43A85 Harmonic analysis on homogeneous spaces
22E20 General properties and structure of other Lie groups
Full Text: DOI EuDML


[1] Anker, J.-Ph.:L p Fourier multipliers on Riemannian symmetric spaces of the noncompact type. Ann. Math.132, 597-628 (1990). · Zbl 0741.43009
[2] Anker, J.-Ph.: Sharp estimates for some functions of the Laplacian on non-compact symmetric spaces. Duke Math. J. (2)65, 257-297 (1992). · Zbl 0764.43005
[3] Anker, J.-Ph., Lohou?, N.: Multiplicateours sur certains espaces sym?triques. Amer. J. Math.108, 1303-1354 (1986). · Zbl 0616.43009
[4] Clerc, J.-L., Stein, E. M.:L p -multipliers for noncompact symmetric spaces. Proc. Nat. Acad. Sci. USA71, 3911-3912 (1974). · Zbl 0296.43004
[5] Coifman, R. R., Weiss, G.: Analyse harmonique non-commutative sur certains espaces homog?nes. Lect. Notes Math. 242. Berlin-Heidelberg-New York: Springer. 1971. · Zbl 0224.43006
[6] Eymard, P.: L’alg?bre de Fourier d’un groupe localement compact Bull. Soc. Math. France92, 181-236 (1964). · Zbl 0169.46403
[7] Frazier, M., Jawerth, B., Weiss, G.: Littlewood-Paley Theory and the Study of Function Spaces. CBMS-AMS Regional Conf. Ser.79. 1991. · Zbl 0757.42006
[8] Gangoli, R. A., Varadarajan, V. S.: Harmonic Analysis of Spherical Functions on Real Reductive Groups. Berlin-Heidelberg-New York: Springer. 1988.
[9] Helgason, S.: Groups and Geometric Analysis. Integral Geometry, Invariant Differential Operators, and Spherical Functions. New York: Academic Press. 1984. · Zbl 0543.58001
[10] Littman, W., MacCarthy, C., Riviere, N.:L p -multiplier theorems. Studia Math.30, 193-217 (1968). · Zbl 0162.18301
[11] Lohou?: Estimations des fonction de Littlewood-Paley-Stein sur les vari?t?s Riemanniennes ? courboure non positive. Ann. Sci. ?cole Norm. Sup. (4)20, 505-544 (1987).
[12] Skrzypczak, L.: Some equivalent norm in Sobolev and Biesov spaces on Symmetric manifolds. London Math. Soc. (to appear).
[13] Skrzypczak, L.: The atomic decomposition of Besov spaces on symmetric manifolds. Ann. I. Fourier (to appear). · Zbl 0896.46024
[14] Stanton, R. J., Tomas, P. A. Extensions for spherical functions on noncompact symmetric spaces. Acta Math.140, 251-276 (1978). · Zbl 0411.43014
[15] Stein, E.: Topics in Harmonic Analysis Related to the Littlewood-Paley Theory. Princeton: Univ. Press. 1970. · Zbl 0193.10502
[16] Taylor, M. E.:L p Estimates on functions of the Laplace operator. Duke Math. J.58, 773-793 (1989). · Zbl 0691.58043
[17] Triebel, H.: Atomic decomposition ofF p,q s spaces. Applications to exotic pseudodifferential and Fourier integral operators. Math. Nachr.144, 189-222 (1989). · Zbl 0766.46020
[18] Triebel, H.: Diffeomorphism properties and pointwise multipliers for function spaces. In: Musielak, J. (ed.) Function Spaces. Proc. Conf. Pozna? 1986. 75-84. Leipzig: Teubner. 1988.
[19] Triebel, H.: Interpolation Theory, Function Spaces, Differential Operators. Amsterdam: North Holland. 1978. · Zbl 0387.46032
[20] Triebel, H.: Spaces of distribution of Besov type on Euclidean n-spaces. Duality, interpolation. Arkiv Mat.11, 65-74 (1993). · Zbl 0255.46027
[21] Triebel, H.: Theory of Function Spaces II. Basel: Birkh?user. 1992.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.